Nurs 3003 Ati Pharm 1 Exam
1. A nurse is caring for a client who has heart failure and a prescription for digoxin 125 mcg PO daily. Available is digoxin PO 0.25 mg/tablet. How many tablets should the nurse administer per dose? (Round the answer to the nearest tenth. Use a leading zero if it applies. Do not use a trailing zero.) 2. A nurse is planning to apply a transdermal analgesic cream prior to inserting an IV for a preschool-age child. Which of the following actions should the nurse plan to take? (Select all that apply.) 3. A nurse is providing instructions about bowel cleansing with polyethylene glycol-electrolyte solution (PEG) for a client who is going to have a colonoscopy. Which of the following information should the nurse include? 4. A nurse is preparing to administer amoxicillin 30 mg/kg/day divided equally every 12 hr to a toddler who weighs 32 lb (14.5 kg). Available is amoxicillin 200 mg/5 mL suspension. How many mL should the nurse administer? (Round the answer to the nearest tenth. Use a leading zero if it applies. Do not use a trailing zero.) 5. A nurse is caring for a 4-year-old child who is resistant to taking medication. Which of the following strategies should the nurse use to elicit the child's cooperation? 6. A nurse is caring for a client who has active pulmonary tuberculosis (TB) and is to be started on intravenous rifampin therapy. The nurse should instruct the client that this medication can cause which of the following adverse effects? 7. A nurse is caring for a client who has congestive heart failure and is taking digoxin daily. The client refused breakfast and is complaining of nausea and weakness. Which of the following actions should the nurse take first? 8. A nurse is caring for four clients for whom she has to administer oral medications in the morning. The nurse should administer which of the following medications before breakfast? 9. A nurse is caring for a client who has bipolar disorder and has been taking lithium for 1 year. Before administering the medication, the nurse should check to see that which of the following tests have been completed? 11.A A nurse is caring for a client who has thrombophlebitis and is receiving heparin by continuous IV infusion. The client asks the nurse how long it will take for the heparin to dissolve the clot. Which of the following responses should the nurse give? 12.A A nurse is providing discharge teaching to a client who has asthma and new prescriptions for cromolyn and albuterol, both by nebulizer. Which of the following statements by the client indicates an understanding of the teaching? 13.A A nurse is completing a medication history for a client who reports using over-the-counter calcium carbonate antacid. Which of the following recommendations should the nurse make about taking this medication? 14.A A nurse is caring for a client who has deep vein thrombosis and has been on heparin continuous infusion for 5 days. The provider prescribes warfarin PO without discontinuing the heparin. The client asks the nurse why both anticoagulants are necessary. Which of the following statements should the nurse make? 15.A A nurse is providing teaching to a client who has asthma and a new prescription for inhaled beclomethasone. Which of the following instructions should the nurse provide? 16. A nurse is caring for a 2-year-old child who has seizures and is receiving phenytoin in suspension form. Which of the following actions should the nurse take before administering each dose? 17. A nurse caring for a client who has hypertension and asks the nurse about a prescription for propranolol. The nurse should inform the client that this medication is contraindicated in clients who have a history of which of the following conditions? 18.A A nurse is teaching a client who has a new prescription for colchicine to treat gout. Which of the following instructions should the nurse include? 19. A nurse is teaching a client who has chronic kidney disease and a new prescription for epoetin alfa. The nurse should instruct the client to increase dietary intake of which of the following substances? 20.A A hospice nurse is caring for a client who has terminal cancer and takes PO morphine for pain relief. The client reports that he had to increase the dose of morphine this week to obtain pain relief. Which of the following scenarios should the nurse document as the explanation for this situation? 21.A A nurse is assessing a client who is receiving IV vancomycin. The nurse notes a flushing of the neck and tachycardia. Which of the following actions should the nurse take? 22.A A nurse is teaching a client who has a urinary tract infection (UTI) and is taking ciprofloxacin. Which of the following instructions should the nurse give to the client? 23. A nurse is caring for a client who has cancer and a new prescription for ondansetron to treat chemotherapy-induced nausea. For which of the following adverse effects should the nurse monitor? 24.A A nurse is preparing to administer verapamil by IV bolus to a client who is having cardiac dysrhythmias. For which of the following adverse effects should the nurse monitor when giving this medication? 25.A A nurse is caring for a client who has a fungal infection and has a new prescription for amphotericin B. Which of the following laboratory values should the nurse report to the provider before initiating the medication? 26. A nurse is providing teaching to a client who has renal failure and an elevated phosphorous level. The provider instructed the client to take aluminum hydroxide 300 mg PO three times daily. For which of the following adverse effects should the nurse inform the client? 27. A nurse is assessing a client who is taking levothyroxine. The nurse should recognize that which of the following findings is a manifestation of levothyroxine overdose? 28. A nurse is preparing a client for surgery. Prior to administering the prescribed hydroxyzine, the nurse should explain to the client that the medication is for which of the following indications? (Select all that apply.) 29.A A nurse is teaching a client who has been taking prednisone to treat asthma and has a new prescription to discontinue the medication. The nurse should explain to the client to reduce the dose gradually to prevent which of the following adverse effects? 30. A nurse is caring for a client who has streptococcal pneumonia and a prescription for penicillin G by intermittent IV bolus. 10 minutes into the infusion of the third dose, the client reports that the IV site itches and that he feels dizzy and short of breath. Which of the following actions should the nurse take first?
Document information
- Uploaded on
- September 7, 2021
- Number of pages
- 134
- Written in
- 2021/2022
- Type
- Exam (elaborations)
- Contains
- Questions & answers